Missouri, 2007Damaging Winds in Missouri, September 7, 2007
September 7, 2007 · NWS EAX · 3 events in 2 counties and zones
A cold front caused a few severe thunderstorms with damaging wind gusts, across portions of west central Missouri on September 7, 2007.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A cold front caused a few severe thunderstorms with damaging wind gusts, across portions of west central Missouri on September 7, 2007.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before the first event at Sep 7, 12:20 AM CST, 15 minutes earlier.
Area forecast discussion, Sep 7, 12:20 AM CST, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
120 AM CDT FRI SEP 7 2007
...UPDATED FOR AVIATION...
.DISCUSSION...
GETTING RID OF ONE SYSTEM ONLY TO BE FOLLOWED BY ANOTHER. THE
TROPICAL CIRCULATION CENTER WHICH BROUGHT UP DEEP LAYERED MOISTURE
WILL EXIT THE EASTERN CWA BY EARLY EVENING...WITH ITS ASSOCIATED
SCATTERED CONVECTION DEPARTING AS WELL. ATTENTION WILL THEN TURNS
TOWARDS THE WEST AS A POTENT MID/UPPER LEVEL SHORTWAVE ACCELERATES
EAST THROUGH THE NORTHERN AND CENTRAL PLAINS. AN ASSOCIATED COLD
FRONT WILL PLOW EAST-SOUTHEAST AS THE SHORTWAVE TRACKS EAST. AFTER
DISCOUNTING THE MESO HIGH GENERATED BY THE NAM WENT WITH A BLEND
BETWEEN THE NAM AND GFS ON TIMING OF FRONTAL PASSAGE. 15Z SREF IS
PRETTY CLOSE WITH THE COLD FRONT EXPECTED TO MOVE INTO FAR NORTHWEST
MO THIS EVENING BUT THEN SLOWS DOWN AS THE UPPER WAVE PASSES BY. THE
FRONT MAY NOT REACH THE MO RIVER TILL TOMORROW AFTERNOON.
NORTHERN MO LOOKS LIKE THE BEST REGION TO GO WITH LIKELY POPS.
PRECIPITABLE WATER VALUES PROGGED IN EXCESS OF 2 INCHES TONIGHT
COMBINED WITH A TROPICAL TYPE AIRMASS SUGGEST CONVECTIVE CLUSTERS
COULD BE VERY EFFICIENT RAIN MAKERS. ISOLATED LOCATIONS COULD PICK
UP 1 TO 2 INCHES OF RAIN BUT WITH PRIMARY UPPER SUPPORT MOVING AWAY
AND THE LOW LEVEL JET WEAKENING RAPIDLY AFTER MIDNIGHT COULD NOT
JUSTIFY BROADBRUSHING HIGH QPF VALUES ACROSS NORTHERN MO. 18Z HPC
QPF SEEMED REASONABLE.
KEPT CHANCE POPS GOING OVER THE SOUTHEAST HALF OF THE CWA THROUGH
FRIDAY MORNING WITH LIKELY POPS COVERING FAR SOUTHERN FORECAST AREA.
MAY BE A BIT TOO OPTIMISTIC ON TEMPERATURES ACROSS SOUTHERN CWA AS
THEY COULD REMAIN CLOUDY ALL DAY WITH RAIN-COOLED AIR HOLDING
TEMPERATURES IN THE 70S ALL DAY.
THE FRONTAL BOUNDARY SHOULD BE IN SOUTHERN MO BY FRIDAY NIGHT.
REMNANTS OF HENRIETTE ARE QUICKLY SHEARING NORTHEAST BUT
TRAJECTORIES SUGGEST ITS ENERGY AND ASSOCIATED PRECIPITATION SHOULD
STAY JUST SOUTH OF THE CWA. WILL KEEP TOKEN SLIGHT CHANCE POPS IN
ACROSS FAR SOUTHERN CWA FROM FRIDAY NIGHT INTO SATURDAY. NOT MUCH
COOLING DURING THE NEXT 3 DAYS WITH A NEARLY ZONAL TYPE PATTERN.
MJ
EXTENDED...
MODELS SHOW SOME DIVERGENCE IN SOLUTIONS BEGINNING IN DAY 4.
SPECIFICALLY...THE GFS MAINTAINS PROGRESSIVE NATURE OF LONGWAVE
TROUGH AND SPEEDS ITS PROGRESS THROUGH THE UPPER MIDWEST EARLY NEXT
WEEK. MEANWHILE...THE ECMWF DEVELOPS A MORE POSITIVE TILTED LONG
WAVE FEATURE WHICH HANGS BACK INTO THE NORTHERN ROCKIES A GOOD 12
HOURS LONGER. THE ECMWFS DEVELOPMENT SEEMS MORE REASONABLE AND WAS
MORE CLOSELY FOLLOWED FOR THE EXTENDED.
SUNDAY...THE UPPER TROUGH AXIS STILL WELL TO THE WEST...BUT SOME
CYCLONIC CURVATURE BEGINNING TO MOVE INTO THE REGION IN RESPONSE TO
THE UPPER TROUGH DIGGING INTO THE NORTHERN ROCKIES. MOISTURE SHIELD
FROM THE PACIFIC STILL TO THE NORTHWEST AS WELL AND GULF MOISTURE
STAYS SOUTH SO SHOULD BE A VERY NICE DAY WITH TEMPERATURES IN THE
80S AND DEWPOINTS IN THE 50S.
MONDAY...THE ECMWF TRANSLATES THE UPPER TROUGH INTO THE NORTHERN
TIER WITH IT TRAILING SOUTHWEST INTO GREAT BASIN BY MONDAY NIGHT.
THE MOISTURE AHEAD OF THE SYSTEM WILL BRING ADDITIONAL CLOUDS
...WITH SHOWERS AND EVEN SOME CONVECTION MOVING IN FROM THE WEST.
WITH ADDITIONAL CLOUDS/PRECIP...COULD SEE THE TEMPERATURES STRUGGLE
IN THE NORTH TO ONLY THE MIDDLE AND UPPER 70S AS A RESULT.
PRECIPITATION SHOULD BE THROUGH THE AREA EXCEPT THE SOUTHEAST BY
TUESDAY MORNING.
TUESDAY...THE TEMPERATURES AT 850MB REALLY DROP ON TUESDAY AS THE
FRONT SHOULD BE WELL SOUTH OF THE AREA BY THEN. WITH GOOD
MIXING...EXPECT HIGHS TO BE ONLY IN MIDDLE 70S IF THAT. TUESDAY
NIGHT WILL BE COOL WITH TEMPERATURES IN LOW 50S NORTH TO MIDDLE 50S
SOUTH.
WEDNESDAY AND THURSDAY...A LITTLE MODERATION IN TEMPERATURES BUT
UPPER FLOW STILL NORTHWESTERLY SO NOT A BIG WARMING TREND. BOTH DAYS
LOOK DRY...BUT EMBEDDED SHORTWAVES IN NORTHWEST FLOW COULD CHANGE
THAT AS TIME PROGRESSES.
ADOLPHSON
.AVIATION...
FOR THE 06Z TAF CYCLE...LINE OF CONVECTION CURRENTLY MOVING THROUGH
THE KC METRO. WIND GUSTS TO NEAR 50 KNOTS POSSIBLE. THE STRONG
CONVECTION WILL AFFECT MCI/MKC UNTIL 07Z WITH MVFR/VFR THUNDERSTORMS
WITH LIGHT RAIN UNTIL ABOUT 09Z. THE STORMS ARE WELL AHEAD OF A
FRONTAL BOUNDARY IN SERN NEBRASKA TO CENTRAL KANSAS. THE FRONT MAY
INITIATE CONVECTION ONCE AGAIN AFTER 18Z IN THE KC METRO AREA.
DB
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
Hazardous weather outlook, Sep 6, 12:01 PM CST, 12 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
101 PM CDT THU SEP 6 2007
KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-071815-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-
JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-
PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-
BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-
RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-
CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY-
101 PM CDT THU SEP 6 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL
AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT
ISOLATED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON...GENERALLY EAST
OF A HIGGINSVILLE TO BETHANY LINE. SCATTERED THUNDERSTORMS ARE
EXPECTED FROM CLINTON TO WARRENSBURG EASTWARD TO SEDALIA AND
BOONVILLE. BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THESE
STORMS...BUT SEVERE WEATHER IS NOT EXPECTED.
LATER THIS EVENING A STRONG COLD FRONT WILL MOVE INTO FAR NORTHWEST
MISSOURI. THIS COLD FRONT IS EXPECTED TO IGNITE STRONG TO SEVERE
THUNDERSTORMS OVER CENTRAL AND EASTERN NEBRASKA BY EARLY THIS
EVENING...WITH THE STORMS MOVING INTO NORTHWEST MISSOURI LATER IN THE
EVENING. IT IS EXPECTED THAT THESE STORMS WILL WEAKEN SOMEWHAT AS
THEY ENTER NORTHWEST MISSOURI. HOWEVER...THERE IS A SLIGHT RISK THAT
SOME OF THESE STORMS COULD BE ACCOMPANIED BY STRONG WINDS APPROACHING
60 MPH. LOCALLY HEAVY RAINFALL AND SMALL HAIL ARE ALSO POSSIBLE WITH
THESE STORMS. THE MOST LIKELY AREAS THAT MAY EXPERIENCE MARGINALLY
SEVERE THUNDERSTORMS WOULD BE NORTHWEST OF A LINE FROM ST JOSEPH TO
GRANT CITY.
THE THUNDERSTORMS WILL CONTINUE PRESSING SOUTHEAST OVERNIGHT WITH
MOST AREAS NORTH OF THE MISSOURI RIVER SEEING SOME RAIN. NONE OF
THESE STORMS ARE EXPECTED TO REACH SEVERE LEVELS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
THUNDERSTORMS ARE EXPECTED TO BE ONGOING FRIDAY MORNING SOUTHEAST OF
A KIRKSVILLE TO KANSAS CITY LINE. THE COLD FRONT RESPONSIBLE FOR
THESE STORMS IS EXPECTED TO REACH THE INTERSTATE 70 CORRIDOR BY THE
EARLY AFTERNOON...AND EXIT THE OUTLOOK AREA BY THE EVENING HOURS. BY
FRIDAY MORNING...THE INGREDIENTS NECESSARY TO SUPPORT SEVERE WEATHER
ARE EXPECTED TO HAVE DIMINISHED SIGNIFICANTLY...AND ASIDE FROM
LOCALLY HEAVY RAINFALL...SEVERE WEATHER IS NOT EXPECTED FOR THE
REMAINDER OF THE DAY.
ON MONDAY ANOTHER STRONG COLD FRONT...USHERING MUCH COOLER AND DRIER
AIR...WILL SWEEP THROUGH MISSOURI AND BRING AT LEAST SCATTERED
THUNDERSTORMS TO THE REGION. AT THIS TIME SEVERE WEATHER IS NOT
ANTICIPATED WITH THIS SYSTEM.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NECESSARY FOR A SHORT TIME THIS EVENING
ACROSS FAR NORTHWEST MISSOURI.
MJ
In the hours before
Special weather statement, Sep 6, 10:31 PM CST, 2 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1131 PM CDT THU SEP 6 2007
KSZ025-102-MOZ020-028-070500-
ATCHISON-BUCHANAN-DONIPHAN-PLATTE-
1131 PM CDT THU SEP 6 2007
...SIGNIFICANT WEATHER ALERT FOR ATCHISON...DONIPHAN...NORTHWESTERN
PLATTE AND WESTERN BUCHANAN COUNTIES UNTIL MIDNIGHT CDT...
AT 1126 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR DENTON...OR 9 MILES SOUTHWEST OF TROY...
MOVING EAST AT 35 MPH.
PEOPLE IN ATCHISON...BUCHANAN...DONIPHAN AND PLATTE COUNTIES...SHOULD
MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS
AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER
THREATEN.
WINDS AROUND 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
DEROCHE
Special weather statement, Sep 6, 11:29 PM CST, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1229 AM CDT FRI SEP 7 2007
KSZ025-103-104-MOZ028-029-070600-
ATCHISON-CLAY-LEAVENWORTH-PLATTE-WYANDOTTE-
1229 AM CDT FRI SEP 7 2007
...SIGNIFICANT WEATHER ALERT FOR NORTHERN LEAVENWORTH...NORTHWESTERN
CLAY...PLATTE...SOUTHEASTERN ATCHISON AND WESTERN WYANDOTTE COUNTIES
UNTIL 100 AM CDT...
AT 1226 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR EASTON...OR 10 MILES WEST OF WESTON...
MOVING EAST AT 60 MPH.
PEOPLE IN ATCHISON...CLAY...LEAVENWORTH...PLATTE AND WYANDOTTE
COUNTIES...INCLUDING THE CITIES OF WESTON...LEAVENWORTH...TRACY...
PLATTE CITY AND FERRELVIEW...SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.
WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM.
DEROCHE
Special weather statement, Sep 7, 12:02 AM CST, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
102 AM CDT FRI SEP 7 2007
KSZ103>105-MOZ028-029-037-070630-
CLAY-JACKSON-JOHNSON-LEAVENWORTH-PLATTE-WYANDOTTE-
102 AM CDT FRI SEP 7 2007
...SIGNIFICANT WEATHER ALERT FOR JACKSON...JOHNSON...SOUTHEASTERN
PLATTE...SOUTHERN LEAVENWORTH...SOUTHWESTERN CLAY AND WYANDOTTE
COUNTIES UNTIL 130 AM CDT...
AT 100 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM WEATHERBY LAKE TO
BASEHOR TO TONGANOXIE...MOVING SOUTHEAST AT 40 MPH.
PEOPLE IN CLAY...JACKSON...JOHNSON...LEAVENWORTH...PLATTE AND
WYANDOTTE COUNTIES...INCLUDING THE CITIES OF BASEHOR...TONGANOXIE...
WEATHERBY LAKE...PLATTE WOODS...LAKE WAUKOMIS...PARKVILLE...
LINWOOD...BONNER SPRINGS...HOUSTON LAKE AND EDWARDSVILLE...SHOULD
MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS
AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER
THREATEN.
WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS.
DEROCHE
Special weather statement, Sep 7, 12:27 AM CST, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
127 AM CDT FRI SEP 7 2007
KSZ057-105-MOZ043-070700-
CASS-JOHNSON-MIAMI-
127 AM CDT FRI SEP 7 2007
...SIGNIFICANT WEATHER ALERT FOR NORTHEASTERN MIAMI...SOUTHERN
JOHNSON AND WESTERN CASS COUNTIES UNTIL 200 AM CDT...
AT 125 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR EDGERTON...MOVING SOUTHEAST AT 40 MPH.
PEOPLE IN CASS...JOHNSON AND MIAMI COUNTIES...INCLUDING THE CITIES OF
EDGERTON...GARDNER...SPRING HILL AND LOUISBURG...SHOULD MONITOR THE
WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE
PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.
WINDS AROUND 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
DEROCHE
Thunderstorm Wind, Jackson
- When
- September 7, 12:35 AM CST
- Where
- Jackson County, 1.48 mi NNE of Blue Spgs
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- NWS Employee
- Coordinates
- 39.040, -94.270
Thunderstorm winds caused a twelve inch diameter tree, to split and fall across the road.
Thunderstorm Wind, Jackson
- When
- September 7, 12:35 AM CST
- Where
- Jackson County, 0.69 mi S of Spring Branch
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 39.090, -94.350
Multiple trees down in Independence neighborhood near Hwy's 291 and 78. Power also went down in that location.
Thunderstorm Wind, Lafayette
- When
- September 7, 12:45 AM CST
- Where
- Lafayette County, 1.07 mi W of Napoleon
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 39.130, -94.090
Multiple trees down near the intersection of Hwy's 224 and D. One reported to be blocking the roadway near Napoleon.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flood in Texas, September 7, 2007$2.0 million · EF1 · 8 events
- Flash Flooding and Hail in Texas, September 7, 2007$138,000 · 0.88 in hail · 4 events
- Flash Flooding and Hail in Texas, September 7 to 8, 2007$50,000 · 1.75 in hail · 7 events
- Flash Flooding and Flood in Oklahoma, September 7 to 8, 2007$30,000 · 1 in hail · 5 events
- Flash Flooding in Missouri, September 7, 20074 events
- Hail and Damaging Wind in Montana, September 7, 20071 in hail · 3 events
- Damaging Winds in Illinois, September 7, 200760 kt wind · 2 events
- Flash Flood and Damaging Wind in Alabama, September 7, 2007$2,000 · 52 kt wind · 2 events
- Damaging Wind in Iowa, September 7, 2007$1,000 · 56 kt wind · 1 event
- Marine Thunderstorm Wind in Lake Michigan, September 7, 20071 event
- Marine Thunderstorm Wind in Gulf of Mexico, September 7, 20071 event
- High Wind in Alaska, September 7 to 8, 200767 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 59869, 59870, 59871.